Ultram ER - is weight gain a side effect from tihs drug?

Answers (2)

5 Nov 2009

Weight gain is not a known side effect of Ultram (actually loss of appetite is a common side effect.

The known side effects are stated below:

Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Ultram ER Extended-Release Tablets:

Constipation; diarrhea; dizziness; drowsiness; dry mouth; headache; increased sweating; nausea; trouble sleeping; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur when using Ultram ER Extended-Release Tablets:

Expand...

Votes: +0

6 Nov 2009

tlh0862; Yes, yes, yes. I was on this medication for years and I was told that it was the steroid shots that I was getting in my low back that was making me gain weight. Well it turns out that it was the Ultram. I mean it is a great little pill, but wait until you try to get off of it. I felt like I was going through withdrawl of an opiate. I say call your Dr and see if there is another medication that they can try you on. Once I got off of it I did not try anything else, I was too afraid to get withdrawl symptoms. Good luck

Votes: +0
morgan30 27 Jul 2011

I feel like I was VERY misled about the pill Ultram ER Shaneysmom and your story sounds all to familiar... I had some metal pins put in my leg, years ago, due to a compound fracture, that had really started to bother me, mostly at night. I went to see my family Dr. about it and he diagnosed it as "restless leg" He suggested a common pain killer. My husband being a police officer I had already been far too afraid of typical pain killers and refused. Then he told me about Ultram ER and said that it was a non-narcotic pain reliever and that there was no chance of me becoming dependant on it... Well a year later and few lbs. heavier I accidently didn't get my prescription filled and the next day was having the worst body cramps ever. I called my Dr. and expressed my concern about what I thought may have been withdrawl symptoms, before having the prescription refilled...

Expand...

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

How many people on here taking Lamictal have gained weight on it?

I was just started on this, and my dr. promised me that weight gain was not a side effect. I've read some user reviews and some are reporting ...

4 answers 27 Sep 2009

Reading through the side effects, I noticed weight gain was one of them?

Being bulimic, it doesn't seem that a pill that would cause wight gain would be a good option. Is this a common side effect?

1 answer 15 Dec 2009

Does Evamist cause weight gain?

I looked on line but didn't see weight gain as a side effect. I'm 59 and went through menopause 10 years ago. I understand the weight gain ...

1 answer 31 May 2011

Is the possible weight gain from low dose of abilify (2mg) from increased appetite or from the drug?

Is the posssible weight gain from the increased appetite side effect, or is the weight gain an automatic side effect from abilify itself? And, has ...

1 answer 2 Jan 2012

Cymbalta and weight Gain?

I am wondering if Cymbalta has the side effect of weight Gain , I suffer with Anxiety I only take 30 mg and don't feel good at all on this dose ...

3 answers 8 Oct 2013